April  2019, 12(2): 287-295. doi: 10.3934/dcdss.2019020

Robin problems for the p-Laplacian with gradient dependence

1. 

Dipartimento di Matematica, Università di Bari, Via E. Orabona 4, 70125 Bari, Italy

2. 

Dipartimento di Scienze Ecologiche e Biologiche (DEB), Università della Tuscia, Largo dell'Università, 01100 Viterbo, Italy

3. 

Department of Mathematics, National Technical University, Zografou Campus, Athens 15780, Greece

* Corresponding author: Dimitri Mugnai

Dedicated to Vicentiu, on the occasion of his 60th birthday, with sincere friendship and esteem

Received  June 2017 Revised  November 2017 Published  August 2018

Fund Project: The first author is member of the INDAM Gruppo Nazionale per l'Analisi Matematica, la Probabilità e le loro Applicazioni (GNAMPA). Her research is supported by the 2017 INdAM-GNAMPA Project Comportamento asintotico e controllo di equazioni di evoluzione non lineari. The second author is member of the INDAM Gruppo Nazionale per l'Analisi Matematica, la Probabilità a e le loro Applicazioni (GNAMPA). His research is supported by the 2017 INdAM-GNAMPA Project Equazioni Differenziali Non Lineari and by the M.I.U.R. project Variational methods, with applications to problems in mathematical physics and geometry (2015KB9WPT 009)

We consider a nonlinear elliptic equation with Robin boundary condition driven by the p-Laplacian and with a reaction term which depends also on the gradient. By using a topological approach based on the Leray-Schauder alternative principle, we show the existence of a smooth solution.

Citation: Genni Fragnelli, Dimitri Mugnai, Nikolaos S. Papageorgiou. Robin problems for the p-Laplacian with gradient dependence. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 287-295. doi: 10.3934/dcdss.2019020
References:
[1]

F. FaraciD. Motreanu and D. Puglisi, Positive solutions of quasi-linear elliptic equations with dependence on the gradient, Calc. Var., 54 (2015), 525-538. doi: 10.1007/s00526-014-0793-y. Google Scholar

[2]

D. de FigueiredoM. Girardi and M. Matzeu, Semilinear elliptic equations with dependence on the gradient via mountain-pass techniques, Diff. Integral Equ., 17 (2004), 119-126. Google Scholar

[3]

L. Gasinski and N. S. Papageorgiou, Nonlinear Analysis, Series in Mathematical Analysis and Applications 9, Chapman & Hall/CRC, Boca Raton, FL, 2006. doi: MR2168068. Google Scholar

[4]

L. Gasinski and N. S. Papageorgiou, Positive solutions for nonlinear elliptic problems with dependence on the gradient, J. Differential Equations, 263 (2017), 1451-1476. doi: 10.1016/j.jde.2017.03.021. Google Scholar

[5]

M. Girardi and M. Matzeu, Positive and negative solutions of a quasilinear elliptic equation by a mountain pass method and truncature techniques, Nonlinear Anal., 59 (2004), 199-210. doi: 10.1016/j.na.2004.04.014. Google Scholar

[6]

N. B. HuyB. T. Quan and N. H. Khanh, Existence and multiplicity results for generalized logistic equations, Nonlinear Anal., 144 (2016), 77-92. doi: 10.1016/j.na.2016.06.001. Google Scholar

[7]

G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219. doi: 10.1016/0362-546X(88)90053-3. Google Scholar

[8]

D. Motreanu, V. V. Motreanu and N. S. Papageorgiou, Topological and Variational Methods with Applications to Nonlinear Boundary Value Problems, Springer, New York, 2014. doi: 10.1007/978-1-4614-9323-5. Google Scholar

[9]

D. Mugnai and N. S. Papageorgiou, Resonant nonlinear Neumann problems with indefinite weight, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5), 11 (2012), 729-788. doi: 10.2422/2036-2145.201012_003. Google Scholar

[10]

N. S. Papageorgiou and V. D. Radulescu, Multiple solutions with precise sign information for nonlinear Robin problems, J. Differential Equations, 256 (2014), 2449-2479. doi: 10.1016/j.jde.2014.01.010. Google Scholar

[11]

N. S. Papageorgiou and V. D. Radulescu, Nonlinear, nonhomogeneous Robin problems with superlinear reaction term, Adv. Nonlinear Stud., 16 (2016), 737-764. doi: 10.1515/ans-2016-0023. Google Scholar

[12]

N. S. Papageorgiou, V. D. Radulescu and D. D. Repovs, Nonlinear elliptic inclusions with unilateral constraint and dependence on the gradient, Appl. Math. Optim., (2016), 1-23. doi: 10.1007/s00245-016-9392-y. Google Scholar

[13]

D. Ruiz, A priori estimates and existence of positive solutions for strongly nonlinear problems, J. Differential Equations, 199 (2004), 96-114. doi: 10.1016/j.jde.2003.10.021. Google Scholar

show all references

References:
[1]

F. FaraciD. Motreanu and D. Puglisi, Positive solutions of quasi-linear elliptic equations with dependence on the gradient, Calc. Var., 54 (2015), 525-538. doi: 10.1007/s00526-014-0793-y. Google Scholar

[2]

D. de FigueiredoM. Girardi and M. Matzeu, Semilinear elliptic equations with dependence on the gradient via mountain-pass techniques, Diff. Integral Equ., 17 (2004), 119-126. Google Scholar

[3]

L. Gasinski and N. S. Papageorgiou, Nonlinear Analysis, Series in Mathematical Analysis and Applications 9, Chapman & Hall/CRC, Boca Raton, FL, 2006. doi: MR2168068. Google Scholar

[4]

L. Gasinski and N. S. Papageorgiou, Positive solutions for nonlinear elliptic problems with dependence on the gradient, J. Differential Equations, 263 (2017), 1451-1476. doi: 10.1016/j.jde.2017.03.021. Google Scholar

[5]

M. Girardi and M. Matzeu, Positive and negative solutions of a quasilinear elliptic equation by a mountain pass method and truncature techniques, Nonlinear Anal., 59 (2004), 199-210. doi: 10.1016/j.na.2004.04.014. Google Scholar

[6]

N. B. HuyB. T. Quan and N. H. Khanh, Existence and multiplicity results for generalized logistic equations, Nonlinear Anal., 144 (2016), 77-92. doi: 10.1016/j.na.2016.06.001. Google Scholar

[7]

G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219. doi: 10.1016/0362-546X(88)90053-3. Google Scholar

[8]

D. Motreanu, V. V. Motreanu and N. S. Papageorgiou, Topological and Variational Methods with Applications to Nonlinear Boundary Value Problems, Springer, New York, 2014. doi: 10.1007/978-1-4614-9323-5. Google Scholar

[9]

D. Mugnai and N. S. Papageorgiou, Resonant nonlinear Neumann problems with indefinite weight, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5), 11 (2012), 729-788. doi: 10.2422/2036-2145.201012_003. Google Scholar

[10]

N. S. Papageorgiou and V. D. Radulescu, Multiple solutions with precise sign information for nonlinear Robin problems, J. Differential Equations, 256 (2014), 2449-2479. doi: 10.1016/j.jde.2014.01.010. Google Scholar

[11]

N. S. Papageorgiou and V. D. Radulescu, Nonlinear, nonhomogeneous Robin problems with superlinear reaction term, Adv. Nonlinear Stud., 16 (2016), 737-764. doi: 10.1515/ans-2016-0023. Google Scholar

[12]

N. S. Papageorgiou, V. D. Radulescu and D. D. Repovs, Nonlinear elliptic inclusions with unilateral constraint and dependence on the gradient, Appl. Math. Optim., (2016), 1-23. doi: 10.1007/s00245-016-9392-y. Google Scholar

[13]

D. Ruiz, A priori estimates and existence of positive solutions for strongly nonlinear problems, J. Differential Equations, 199 (2004), 96-114. doi: 10.1016/j.jde.2003.10.021. Google Scholar

[1]

María Rosa, María de los Santos Bruzón, María de la Luz Gandarias. Lie symmetries and conservation laws of a Fisher equation with nonlinear convection term. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1331-1339. doi: 10.3934/dcdss.2015.8.1331

[2]

Luca Lussardi, Stefano Marini, Marco Veneroni. Stochastic homogenization of maximal monotone relations and applications. Networks & Heterogeneous Media, 2018, 13 (1) : 27-45. doi: 10.3934/nhm.2018002

[3]

Woocheol Choi. Maximal functions of multipliers on compact manifolds without boundary. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1885-1902. doi: 10.3934/cpaa.2015.14.1885

[4]

Jeremy LeCrone, Gieri Simonett. Continuous maximal regularity and analytic semigroups. Conference Publications, 2011, 2011 (Special) : 963-970. doi: 10.3934/proc.2011.2011.963

[5]

Pascal Auscher, Sylvie Monniaux, Pierre Portal. The maximal regularity operator on tent spaces. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2213-2219. doi: 10.3934/cpaa.2012.11.2213

[6]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4155-4182. doi: 10.3934/dcds.2014.34.4155

[7]

Xiao Ding, Deren Han. A modification of the forward-backward splitting method for maximal monotone mappings. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 295-307. doi: 10.3934/naco.2013.3.295

[8]

Martin Pinsonnault. Maximal compact tori in the Hamiltonian group of 4-dimensional symplectic manifolds. Journal of Modern Dynamics, 2008, 2 (3) : 431-455. doi: 10.3934/jmd.2008.2.431

[9]

Yoshikazu Giga, Jürgen Saal. $L^1$ maximal regularity for the laplacian and applications. Conference Publications, 2011, 2011 (Special) : 495-504. doi: 10.3934/proc.2011.2011.495

[10]

Yuanzhen Shao. Continuous maximal regularity on singular manifolds and its applications. Evolution Equations & Control Theory, 2016, 5 (2) : 303-335. doi: 10.3934/eect.2016006

[11]

Sebastián Ferrer, Francisco Crespo. Alternative angle-based approach to the $\mathcal{KS}$-Map. An interpretation through symmetry and reduction. Journal of Geometric Mechanics, 2018, 10 (3) : 359-372. doi: 10.3934/jgm.2018013

[12]

Alexandre Mouton. Expansion of a singularly perturbed equation with a two-scale converging convection term. Discrete & Continuous Dynamical Systems - S, 2016, 9 (5) : 1447-1473. doi: 10.3934/dcdss.2016058

[13]

Jishan Fan, Tohru Ozawa. Regularity criteria for the magnetohydrodynamic equations with partial viscous terms and the Leray-$\alpha$-MHD model. Kinetic & Related Models, 2009, 2 (2) : 293-305. doi: 10.3934/krm.2009.2.293

[14]

Nassif Ghoussoub. A variational principle for nonlinear transport equations. Communications on Pure & Applied Analysis, 2005, 4 (4) : 735-742. doi: 10.3934/cpaa.2005.4.735

[15]

Bruno Sixou, Tom Hohweiller, Nicolas Ducros. Morozov principle for Kullback-Leibler residual term and Poisson noise. Inverse Problems & Imaging, 2018, 12 (3) : 607-634. doi: 10.3934/ipi.2018026

[16]

Yannick Privat, Emmanuel Trélat, Enrique Zuazua. Complexity and regularity of maximal energy domains for the wave equation with fixed initial data. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 6133-6153. doi: 10.3934/dcds.2015.35.6133

[17]

Irena Lasiecka, Mathias Wilke. Maximal regularity and global existence of solutions to a quasilinear thermoelastic plate system. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5189-5202. doi: 10.3934/dcds.2013.33.5189

[18]

A. C. Eberhard, J-P. Crouzeix. Existence of closed graph, maximal, cyclic pseudo-monotone relations and revealed preference theory. Journal of Industrial & Management Optimization, 2007, 3 (2) : 233-255. doi: 10.3934/jimo.2007.3.233

[19]

Boumediene Abdellaoui, Daniela Giachetti, Ireneo Peral, Magdalena Walias. Elliptic problems with nonlinear terms depending on the gradient and singular on the boundary: Interaction with a Hardy-Leray potential. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 1747-1774. doi: 10.3934/dcds.2014.34.1747

[20]

Piernicola Bettiol, Hélène Frankowska. Lipschitz regularity of solution map of control systems with multiple state constraints. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 1-26. doi: 10.3934/dcds.2012.32.1

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (62)
  • HTML views (64)
  • Cited by (0)

[Back to Top]